Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Gray, ME

June 5, 2007Rockingham County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 5, 2007, 6:40 PM EDT for Rockingham County, New Hampshire. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 6:40 PM EDT (22:40 UTC)
Expired
Jun 5, 2007, 7:30 PM EDT
In force
50 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 120 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:08 PM EDTFUNNEL CLOUDNottingham, NH
Jun 5, 7:16 PM EDTTSTM WND DMGNottingham, NHLARGE TREETOP BRANCHES SNAPPED
Jun 5, 7:23 PM EDTFUNNEL CLOUDNottingham, NHFUNNEL CLOUD SIGHTED NEAR OLD TURNPIKE ROAD IN NOTTINGHAM HEADING TOWARDS BARRINGTON AND ROCHESTOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 052240
SVRGYX
NHC015-052330-
/O.NEW.KGYX.SV.W.0039.070605T2240Z-070605T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
640 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 730 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF NORTHWOOD...OR ABOUT 7 MILES SOUTHEAST OF CONCORD...
  AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DERRY...RAYMOND...NORTHWOOD...BRENTWOOD...EPPING...EXETER AND
  STRATHAM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4295 7137 4305 7139 4314 7132 4319 7131
      4327 7125 4318 7111 4308 7108 4305 7091
      4298 7088 4286 7143

$$

HAYES
1 follow-up statement
000 
WWUS51 KGYX 052304
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
703 PM EDT TUE JUN 5 2007

NHC015-052330-
/O.CON.KGYX.SV.W.0039.000000T0000Z-070605T2330Z/
ROCKINGHAM NH-
703 PM EDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN ROCKINGHAM COUNTY...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DEERFIELD...OR ABOUT NEAR NORTHWOOD...MOVING EAST AT 35
MPH.

ANOTHER SEVERE THUNDERSTORM NEAR DERRY WILL PRODUCE STRONG WINDS AND 
LARGE HAIL IN PLACES LIKE DERRY...CHESTER AND SANDOWN.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NOTTINGHAM...EPPING...BRENTWOOD...EXETER...NEWFIELDS AND STRATHAM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4295 7137 4305 7139 4314 7132 4319 7131
      4327 7125 4318 7111 4308 7108 4305 7091
      4298 7088 4286 7143

$$

HAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:14 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 5, 2:14 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
214 PM EDT TUE JUN 5 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA LATE TODAY...THEN SWEEP
OFFSHORE OVERNIGHT. HIGH PRESSURE WHICH WILL USHER IN A MUCH
COOLER AIRMASS... FOLLOWS FOR WEDNESDAY AND THURSDAY. A WARM
FRONT WILL MOVE EAST INTO THE REGION ON FRIDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THUNDERSTORM WATCH IN EFFECT FOR ALL OF NEW HAMPSHIRE AS WELL AS
SOUTHWESTERN MAINE TIL 7 PM WITH SHOWERS/THUNDERSTORMS INTO THIS
EVENING.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THUNDERSTORM ACTIVITY WILL END DURING THE EVENING HOURS WITH
CLEARING OVERNIGHT...MAYBE SOME RESIDUAL PATCHY FOG.  MOSTLY
CLEAR SKIES FOR WEDNESDAY...PERHAPS SOME AFTERNOON CUMULUS
ESPECIALLY OVER ELEVATED TERRAIN.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
VERY BUSY WITH STRONG/SEVERE THUNDERSTORMS THIS AFTERNOON SO THIS
WILL BE BRIEF.

MUCH COOLER AND DRIER AIR ENTERS THE FORECAST AREA WEDNESDAY
NIGHT. ENOUGH GRADIENT AND MIN TEMPS IN THE UPPER 30S TO PREVENT
MOST AREAS FROM RECEIVING FROST. HOWEVER...THIS WILL NEED TO BE
WATCHED AND UPDATED IN FUTURE PRODUCTS.

CYCLOGENESIS OCCURS TO OUR EAST THURSDAY. STILL SOME QUESTION AS
TO WHETHER HEAT ARRIVES TO GYX LATE IN THE WEEK WITH MARITIME FLOW.
&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...HIGHLY VARIABLE CONDITIONS THROUGH THIS EVENING WITH
SEVERE THUNDERSTORMS.  CLEARING OVERNIGHT WITH PATCHY FOG.  BECOMING
VFR WEDNESDAY MORNING.

LONG TERM...BASICALLY VFR...BECOMING LOCALLY IFR/MVFR BY FRIDAY
NIGHT.
&&

.MARINE...
SHORT TERM...SEVERE THUNDERSTORM WATCH THROUGH 7 PM OVER THE WATERS.
SCAS FOR SEAS THROUGH WEDNESDAY.

LONG TERM...WINDS/SEAS MAINLY BELOW SCA CRITERIA.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...MEZ007-008-012-013-018>020-023-024...SEVERE THUNDERSTORM WATCH
     TIL 7 PM .
NH...NHZ001>010-013-014...SEVERE THUNDERSTORM WATCH TIL 7 PM.
MARINE...ANZ150...SEVERE THUNDERSTORM WATCH TIL 7 PM.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ150.

&&
Hazardous weather outlook, Jun 5, 3:22 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
322 PM EDT TUE JUN 5 2007

ANZ150-MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-061930-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
322 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE WILL BE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND
WESTERN MAINE AS A COLD FRONT SLOWLY APPROACHES THE REGION FROM
THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

|
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED.

MEZ009-014-021-022-025>028-061930-
CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-
322 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 2 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT
NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL
WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST.
THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ170-061930-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
322 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT
NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL
WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST.
THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 5, 5:03 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
503 PM EDT TUE JUN 5 2007

MEZ018-023-NHZ010-013-014-052145-
COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR
YORK-STRAFFORD-
503 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY
AND ROCKINGHAM COUNTY THROUGH 545 PM EDT...

AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EXETER...MOVING NORTHEAST AT 25
MPH. THIS STRONG THUNDERSTORM WILL AFFECT  HAMPTON...EXETER...
EPPING...NORTH HAMPTON...STRATHAM...NEWFIELDS... NEWMARKET...
GREENLAND...RYE AND PORTSMOUTH THROUGH 545 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 5, 5:16 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
516 PM EDT TUE JUN 5 2007

NHZ006-008-009-052200-
BELKNAP-MERRIMACK-SOUTHERN CARROLL-
516 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK COUNTY
AND CARROLL COUNTY THROUGH 600 PM EDT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BOSCAWEN...OR ABOUT 9 MILES
NORTHWEST OF CONCORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL  WEBSTER...SALISBURY... BOSCAWEN...CANTERBURY...
NORTHFIELD...FRANKLIN.. .TILTON...SANBORNTON AND GILMANTON THROUGH
600 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 5, 5:35 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
535 PM EDT TUE JUN 5 2007

MEZ009-052215-
CENTRAL SOMERSET-
535 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 615 PM
EDT...

AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LONG POND...OR
ABOUT 11 MILES EAST OF JACKMAN...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LONG POND...
BRASSUA AND PITTSTON FARM THROUGH 615 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

APFFEL
Local storm report, Jun 5, 5:39 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
539 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             GREENLAND               43.04N 70.83W
06/05/2007  E0.75 INCH       ROCKINGHAM         NH   TRAINED SPOTTER

&&

HAYES
Local storm report, Jun 5, 5:52 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
552 PM EDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             KITTERY                 43.09N 70.74W
06/05/2007  E0.88 INCH       YORK               ME   TRAINED SPOTTER

&&

HAYES
Special weather statement, Jun 5, 5:57 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
557 PM EDT TUE JUN 5 2007

NHZ008-009-052245-
BELKNAP-MERRIMACK-
557 PM EDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND MERRIMACK
COUNTY THROUGH 645 PM EDT...

AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF HENNIKER...MOVING EAST
AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
HENNIKER...CONTOOCOOK...HOPKINTON...DUNBARTON...BOW...BOSCAWEN...
CONCORD...PEMBROKE...LOUDON AND PITTSFIELD THROUGH 645 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:57 PM EDTSevere Thunderstorm WarningGYXRockingham33 min
Jun 5, 1:59 PM EDTSevere Thunderstorm WarningGYXRockingham31 min
Jun 5, 2:08 PM EDTSevere Thunderstorm WarningGYXBelknap, Strafford52 min
Jun 5, 2:21 PM EDTSevere Thunderstorm WarningGYXCarroll39 min
Jun 5, 2:24 PM EDTTornado WarningGYXStrafford36 min
Jun 5, 2:34 PM EDTSevere Thunderstorm WarningGYXMerrimack41 min
Jun 5, 2:54 PM EDTSevere Thunderstorm WarningGYXCarroll51 min
Jun 5, 2:59 PM EDTSevere Thunderstorm WarningGYXStrafford16 min
Jun 5, 3:00 PM EDTSevere Thunderstorm WarningGYXSullivan45 min
Jun 5, 3:10 PM EDTSevere Thunderstorm WarningGYXRockingham65 min
Jun 5, 3:33 PM EDTSevere Thunderstorm WarningGYXStrafford42 min
Jun 5, 3:38 PM EDTSevere Thunderstorm WarningGYXCoos40 min
Jun 5, 3:42 PM EDTSevere Thunderstorm WarningGYXGrafton33 min
Jun 5, 5:06 PM EDTSevere Thunderstorm WarningGYXRockingham39 min
Jun 5, 6:18 PM EDTSevere Thunderstorm WarningGYXMerrimack42 min
Jun 5, 7:01 PM EDTSevere Thunderstorm WarningGYXStrafford44 min
Jun 5, 7:43 PM EDTSevere Thunderstorm WarningGYXRockingham32 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.